Thunderstorm Wind, Cimarron
- When
- June 22, 6:25 PM CST
- Where
- Cimarron County, Boise City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.733, -102.517
Severe thunderstorms across the Oklahoma panhandle produced damaging winds during the evening hours. No injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the Oklahoma panhandle produced damaging winds during the evening hours. No injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 22, 1:00 PM CST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 200 PM CDT THU JUN 22 2006 .DISCUSSION...THUNDERSTORM DEVELOPMENT ACROSS THE PANHANDLES IS EXPECTED TO COMMENCE SHORTLY AS RESIDUAL OUTFLOW BOUNDARIES INTERACT WITH ENHANCED UPSLOPE FLOW AND INCREASING UPPER-LEVEL SUPPORT. SPC HAS UPGRADED THE CWA TO A MODERATE RISK FOR THIS AFTERNOON AND TONIGHT AS SEVERE WEATHER LOOKS TO BE A DECENT BET. WOULD NOT DOUBT A WATCH ISSUANCE IN IN THE NEXT HOUR OR TWO. HAVE RAISED POPS TO 60-80% AREAWIDE AND KEPT SEVERE MENTION IN ZONES FOR THE FIRST PERIOD. THESE THUNDERSTORMS ARE EXPECTED TO CONGEAL INTO AN MCS AND TRAVERSE THE PANHANDLES THIS EVENING...SO CONVECTION SHOULD PERSIST WELL INTO THE NIGHT FOR THE AREA. EXPECT THIS ACTIVITY TO BE CLEAR OF THE AREA WITH A WEAK COLD FRONT TO THE SOUTH OF THE CWA. WINDS ARE EXPECTED TO QUICKLY VEER BACK TO THE EAST ON FRIDAY. THE UPSLOPE FLOW SHOULD HELP KEEP THE ATMOSPHERE MOIST ENOUGH...COMBINED WITH PERSISTENT NORTHWEST FLOW ALOFT...TO KEEP SLIGHT CHANCE POPS IN THE FORECAST. AS FOR THE EXTENDED PORTION OF THE FORECAST...HAVE NOT DEVIATED TOO MUCH FROM THE GFS (AND PREVIOUS FORECAST). FLOW ALOFT IS EXPECTED TO REMAIN FROM THE NORTH TO NORTHWEST WITH THE MID/UPPER- LEVEL RIDGE REMAINING OVER THE SOUTHWEST CONUS. THIS SHOULD KEEP AT LEAST A SLIGHT CHANCE OF CONVECTION IN THE FORECAST FOR PARTS OF THE AREA THROUGH THE MIDDLE OF NEXT WEEK. DID NOT TRY TO SPLIT HAIRS WITH THE TIMING AND LOCATION OF PRECIP CHANCES SO BASICALLY FOLLOWED THE MEX GUIDANCE AND BROAD-BRUSHED 20 POPS AREAWIDE MONDAY THROUGH WEDNESDAY. THE MEX DID SEEM A BIT TOO COOL AT TIMES (NAMELY MONDAY AND TUESDAY) SO DID BUMP TEMPS UP A FEW DEGREES FROM GUIDANCE FOR THOSE PERIODS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 63 86 65 89 / 70 20 20 10 BEAVER OK 64 88 65 91 / 70 20 10 10 BOISE CITY OK 60 85 61 92 / 70 20 10 10 BORGER TX 67 89 68 92 / 70 20 10 10 BOYS RANCH TX 66 89 66 90 / 60 20 20 10 CANYON TX 65 87 63 90 / 60 20 20 10 CLARENDON TX 64 88 67 90 / 80 20 20 10 DALHART TX 63 87 62 92 / 60 20 10 10 GUYMON OK 64 88 65 93 / 80 20 10 10 HEREFORD TX 63 87 62 91 / 60 20 20 10 LIPSCOMB TX 66 89 65 91 / 70 20 10 10 PAMPA TX 65 86 66 90 / 70 20 10 10 SHAMROCK TX 68 90 66 92 / 80 20 20 10 WELLINGTON TX 67 90 67 92 / 80 20 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && JOHNSON
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 245 PM CDT THU JUN 22 2006 OKZ001>003-TXZ001>020-231100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 245 PM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE COMBINATION OF A MOIST AND UNSTABLE ATMOSPHERE...STRONG DAYTIME HEATING...A WEAK COLD FRONT SITUATED ACROSS THE AREA...RESIDUAL BOUNDARIES FROM WEDNESDAY NIGHTS THUNDERSTORMS...AND AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM FROM EASTERN COLORADO AND NORTHEAST NEW MEXICO WILL RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES LATER THIS AFTERNOON AND EVENING. SOME OF THE STORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH VERY LARGE HAIL...DAMAGING WINDS... AND ISOLATED TORNADOES EXPECTED TO BE THE PRIMARY THREATS. AS A RESULT...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES UNTIL 11 PM CDT THIS EVENING. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS FRIDAY THROUGH WEDNESDAY OF NEXT WEEK. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ISOLATED STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION LATER THIS AFTERNOON AND EVENING. ANDRADE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
559 PM CDT THU JUN 22 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 5 ESE FRITCH 35.61N 101.51W
06/22/2006 E1.75 INCH CARSON TX TRAINED SPOTTER
&&
RTWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 609 PM CDT THU JUN 22 2006 OKZ001-230015- CIMARRON OK- 609 PM CDT THU JUN 22 2006 ...LINE OF STRONG THUNDERSTORMS IN CIMARRON COUNTY... AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 15 MILES NORTHWEST OF BOISE CITY TO 15 MILES NORTHWEST OF FELT...MOVING SOUTHEAST AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CIMARRON COUNTY...INCLUDING THE CITY OF BOISE CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 621 PM CDT THU JUN 22 2006 TXZ007-230015- MOORE TX- 621 PM CDT THU JUN 22 2006 ...STRONG THUNDERSTORMS IN MOORE COUNTY... AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS BETWEEN CACTUS AND LAKE MEREDITH... MOVING EAST AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN MOORE COUNTY...INCLUDING THE CITY OF DUMAS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 714 PM CDT THU JUN 22 2006 TXZ011-230045- OLDHAM TX- 714 PM CDT THU JUN 22 2006 ...STRONG THUNDERSTORM IN WESETERN OLDHAM COUNTY... AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES WEST NORTHWEST OF ADRIAN MOVING EAST AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN OLDHAM COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ANDRADE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
715 PM CDT THU JUN 22 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 10 SE SUNRAY 35.92N 101.70W
06/22/2006 E0.88 INCH MOORE TX AMATEUR RADIO
&&
RTWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 716 PM CDT THU JUN 22 2006 TXZ011-230045- OLDHAM TX- 716 PM CDT THU JUN 22 2006 ...STRONG THUNDERSTORM IN WESTERN OLDHAM COUNTY... AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF ADRIAN MOVING EAST AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN OLDHAM COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ANDRADE
The Amarillo radar (KAMA), 182 km away, was scanning. The volume nearest the first event began at 00:24 UTC.
15 thunderstorm wind. Local standard time, as filed.
High winds overturned a tractor-trailer.
High winds caused damage to homes. Also...street signs...trees and power poles were reported blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517397, 5517398, 5517399, 5517400, 5517401, 5517488, 5517489, 5517490, 5517491, 5517492, 5517493, 5517494, 5517495, 5517496, 5517497.